Kentucky, 2003

Flooding in Kentucky, February 16 to 20, 2003

February 16 to 20, 2003 · NWS JKL · 11 events in 11 counties and zones

Widespread heavy rainfall fell across the region from February 14th through February 16th. This resulted in moderate to major flooding across the Kentucky, Cumberland, Big Sandy, and Licking River Basins.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20 million
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

Widespread heavy rainfall fell across the region from February 14th through February 16th. This resulted in moderate to major flooding across the Kentucky, Cumberland, Big Sandy, and Licking River Basins. River crests at many locations were the highest since May, 1984. Three day rainfall totals in excess of four inches were prevalent during this event, with amounts of five to six inches being reported in portions of the Kentucky and Licking Basins. This caused millions of dollars worth of property damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Feb 15, 11:11 PM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Feb 15, 11:11 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1111 PM EST SAT FEB 15 2003

TERRIBLE WEATHER CONTINUES ACROSS THE CWA THIS EVENING.  POTENTIAL
LOOKING MORE LIKELY FOR A SIGNIFICANT FLOODING EPISODE ALONG THE
CUMBERLAND BASIN.  THEN AS WE MOVE NORTH...SIGNIFICANT ICING EVENT
UNDERWAY WITH LOCATIONS ACROSS THE NORTH ALREADY SEEING UP TO FOUR
TENTHS OF AN INCH OF ICE.  IN THE MIDDLE OF THE CWA...A MIX OF OF
FREEZING RAIN AND JUST PLAIN RAIN IS OCCURING.  HERE AT THE
OFFICE...A VERY LIGHT ACCUMULATION OF ICE HAS BEGUN...MAINLY ON
ELEVATED OBJECTS SUCH AS TREES AND POWER LINES.

CURRENT FORECAST STILL ON TARGET AND NO UPDATE PLANNED AT THIS TIME.

.JKL...FLOOD WATCH FOR ENTIRE CWA...ICE STORM WARNING FOR FLEMING
...BATH...ROWAN...MONTGOMERY...MENIFEE...MORGAN...POWELL...AND
ELLIOTT COUNTIES...WINTER WEATHER ADVISORY FOR ICE FOR
POWELL...WOLFE...MAGOFFIN...JOHNSON ...MARTIN...FLOYD...PIKE...
ROCKCASTLE...JACKSON...ESTILL...LEE...OWSLEY...KNOTT...AND BREATHITT
COUNTIES.

JARVIS

=====================================================================
PREVIOUS DISCUSSIONS
=====================================================================

DEALING WITH A DOUBLE DOSE OF TERRIBLE WEATHER. FLOODING PROBLEMS IN
MUCH OF THE AREA TODAY...WITH MORE RAIN ON THE WAY. THE OTHER
PROBLEM...MUCH OF THE UPCOMING RAIN IS LIKELY TO BE FREEZING IN THE
NORTH.

THE CULPRIT IS A LARGE OVERRUNNING EVENT WITH A LONG FETCH OF
MOISTURE/PRECIP FEEDING INTO THE AREA FROM THE SOUTHWEST. AT THE
SAME TIME...THE FRONT WHICH WAS STRETCHED OUT EAST/WEST ACROSS THE
STATE HAS SAGGED SOUTH...WITH COLDER AIR MOVING IN FROM THE NNE.
TEMPERATURES NORTH OF JKL NEAR OR BELOW FREEZING CURRENTLY.

PRECIP WILL BE LIGHT TO MODERATE MOST OF THE TIME...BUT IT WILL BE
VERY PERSISTENT. TOTAL AMOUNTS TONIGHT AND SUNDAY LIKELY TO TOP AN
INCH IN THE FAR NORTH...AND RANGE UPWARDS TO MORE THAN TWO INCHES IN
THE SOUTH. WITH FLOODING PROBLEMS ALREADY...THIS WILL KEEP THE
PROBLEM GOING...AND WILL CONTINUE THE FLOOD WATCH.

FOR WINTERY PRECIP...THE PROBLEM IS SURFACE TEMPS AND PRECIP TYPE.
EXTENT OF SURFACE TEMPS BELOW FREEZING WILL NEED TO BE MONITORED TO
SEE IF FREEZING RAIN AREA BEHAVES ACCORDING TO FORECAST.
ALSO...POTENTIAL FOR THE PRECIP TO MIX WITH OR CHANGE TO SLEET IN
THE COLDEST AIR IN THE NORTH. THIS WILL PLAY HAVOC WITH TRYING TO
FORECAST PRECIP AMOUNTS OF ANY PARTICULAR TYPE. DO NOT THINK THERE
WILL BE MUCH SNOW THOUGH.

IT ALL WINDS DOWN ON MONDAY.

A RELATIVELY MINOR SYSTEM EXPECTED AT MIDWEEK. PRECIP TYPE AGAIN A
QUESTION IF IT OCCURS...ESPECIALLY AT ONSET.

LATE IN THE WEEK THERE IS NOT GOOD AGREEMENT IN THE MODELS ON THE
EXPECTED STORM SYSTEM. THE OPERATIONAL 00Z GFS BLOWS UP A HUGE STORM
SYSTEM WHICH TRACKS RIGHT OVER THE AREA. CONSIDERING MODELS TRENDS
AND THE ECMWF...THIS TIMING SEEMS UNLIKELY. THE GFS IS TRENDING
SLOWER WITH THE UPPER SYSTEM...HOLDING IT FURTHER BACK IN THE
SOUTHWEST U.S. THE ECMWF IS EVEN MORE SUPPORTIVE OF THIS. FOR THIS
REASON WILL TAKE THE ECMWF INTO STRONG CONSIDERATION AND TEMPER THE
GFS MOS BASED ON IT.

HAL
Hazardous weather outlook, Feb 15, 6:30 PM EST, 7 hours 18 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
630 PM EST SAT FEB 15 2003

...FLOOD WATCH THROUGH SUNDAY...
...ICE STORM WARNING THROUGH SUNDAY NIGHT FOR PORTIONS OF EASTERN
KENTUCKY ALONG AND NORTH OF THE MOUNTAIN PARKWAY...
...WINTER WEATHER ADVISORY FOR ICE ACCUMULATION GENERALLY NORTH OF A
LINE FROM MOUNT VERNON TO JACKSON TO PIKEVILLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

ANOTHER ONE HALF TO ONE INCH OF RAIN WILL FALL OVER EASTERN KENTUCKY
TONIGHT LEADING TO CONTINUED FLOODING PROBLEMS...ESPECIALLY THROUGH
THE CUMBERLAND RIVER BASIN.

FREEZING RAIN IS EXPECTED TO DEPOSIT UP TO A QUARTER OF AN INCH OF
ICE BY SUNDAY MORNING IN LOCATIONS GENERALLY ALONG AND NORTH OF
INTERSTATE 64. SOME LOCATIONS NORTH OF INTERSTATE 64 HAVE ALREADY
STARTED RECEIVING FREEZING RAIN.  FREEZING RAIN WILL EVENTUALLY DROP
AS FAR SOUTH TO A LINE FROM AROUND MOUNT VERNON TO JACKSON TO
PIKEVILLE. SOME SLEET MAY MIX WITH THE FREEZING RAIN LATE
TONIGHT...BUT SLEET IS NOT EXPECTED TO SIGNIFICANTLY ACCUMULATE
TONIGHT.  THE PRIMARY WINTER PRECIPITATION CONCERN TONIGHT IS
FREEZING RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...
ANOTHER ONE HALF TO ONE INCH OF RAIN WILL ADD TO THE FLOODING
PROBLEMS ACROSS EASTERN KENTUCKY...ESPECIALLY FOR SOUTHERN AND
SOUTHEASTERN PORTIONS OF EASTERN KENTUCKY.

PARTS OF THE AREA NORTH OF THE DANIEL BOONE PARKWAY COULD RECEIVE UP
TO ANOTHER INCH OF ICE ACCUMULATION FROM FREEZING RAIN BY SUNDAY
NIGHT.  SLEET MAY ALSO MIX WITH THE FREEZING RAIN. SLEET
ACCUMULATION WILL BE AN INCH OR LESS.

FOR SUNDAY NIGHT...
EXPECT A MIXTURE OF FREEZING RAIN AND SLEET CHANGING TO A
MIXTURE OF SLEET AND SNOW FOR MOST AREAS. TOTAL ICE ACCUMULATION
WILL BE AN INCH OR LESS...WITH AN INCH OR LESS OF SLEET
ACCUMULATION. THERE WILL BE LITTLE OR NO SNOW ACCUMULATION.

FOR MONDAY...
PRESIDENTS DAY WILL HAVE A MIXTURE OF SNOW AND SLEET LIKELY
EARLY...BUT TAPERING TO FLURRIES...FREEZING DRIZZLE...OR DRIZZLE.

FOR TUESDAY NIGHT AND WEDNESDAY MORNING...
THERE IS A CHANCE OF LIGHT SNOW OR RAIN.  LITTLE OR NO SNOW
ACCUMULATION IS EXPECTED.

FOR SATURDAY...
THERE IS A CHANCE OF A MIX OF SNOW WITH RAIN.  LITTLE OR NO SNOW
ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN REPORTS OF SIGNIFICANT RAINFALL
TOTALS...FLOODING OR ICING AMOUNTS THROUGH THE WEEKEND.

HEINLEIN

In the hours before

Local storm report, Feb 15, 10:42 PM EST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
1042 PM EST SAT FEB 15 2003

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0736 PM    FRENCHBURG                KY   ICE ACCUMULATION
02/15/03   MENIFEE                        ESTIMATED ICE ACCUMULATION
                                          OF 1/4 INCH ON TREES.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

1020 PM    MOREHEAD                  KY   ICE ACCUMULATION
02/15/03   ROWAN                          TREES AND POWER LINES
                                          DOWN, TRANSFORMERS BLOWN
                                          DUE TO WEIGHT OF ICE. 4
                                          TENTHS ICE ACCUMULATION ON
                                          MANY TREES. REPORTED BY LAW
                                          ENFORCEMENT.

1025 PM    BIG WOODS                 KY   ICE ACCUMULATION
02/15/03   MENIFEE                        TREES DOWN FROM ICE.
                                          ESTIMATED 3/8 INCH ICE
                                          ACCUMULATION. REPORTED BY
                                          TRAINED SPOTTER.

HEINLEIN
Local storm report, Feb 15, 11:29 PM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
1129 PM EST SAT FEB 15 2003

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1100 AM    FLAT LICK                 KY   FLASH FLOODS
02/15/03   KNOX                           ONE FOOT OF WATER FLOWING
                                          OVER A ROAD. REPORTED BY
                                          LAW ENFORCEMENT.

0415 PM    SALT LICK                 KY   FLASH FLOODS
02/15/03   MONTGOMERY                     HIGHWAY 211 JUST OUTSIDE
                                          OF SALT LICK HAD 8 TO 10
                                          INCHES OF WATER OVER THE
                                          ROAD. REPORTED BY LAW
                                          ENFORCEMENT.

0951 PM    IRVINE                    KY   FLOOD
02/15/03   ESTILL                         12 ROADS CLOSED THROUGHOUT
                                          THE COUNTY DUE TO HIGH
                                          WATER. REPORTED BY LAW
                                          ENFORCEMENT.

1001 PM    2 N JACKSON               KY   FLOOD
02/15/03   BREATHITT                      THE COUNTY SECTION OF 3193
                                          REMAINS CLOSED DUE TO HIGH
                                          WATER. REPORTED BY LAW
                                          ENFORCEMENT.

1001 PM    2 SE JACKSON              KY   FLOOD
02/15/03   BREATHITT                      HIGHWAY 1098 REMAINS CLOSED DUE TO
                                          HIGH WATER. REPORTED BY LAW
                                          ENFORCEMENT.

1001 PM    CAMPTON                   KY   FLOOD
02/15/03   WOLFE                          ROADS CLOSED THROUGHOUT
                                          THE COUNTY DUE TO HIGH
                                          WATER. REPORTED BY HIGHWAY
                                          DEPARTMENT.

1001 PM    MAGOFFIN                  KY   FLOOD
02/15/03   MAGOFFIN                       ROADS CLOSED THROUGHOUT
                                          THE COUNTY DUE TO HIGH
                                          WATER. REPORTED BY HIGHWAY
                                          DEPARTMENT.

1001 PM    STANTON                   KY   FLOOD
02/15/03   POWELL                         ROADS CLOSED THROUGHOUT
                                          THE COUNTY DUE TO HIGH
                                          WATER. REPORTED BY HIGHWAY
                                          DEPARTMENT.

JP
Local storm report, Feb 16, 12:00 AM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
1200 AM EST SUN FEB 16 2003

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    SALT LICK                 KY   FLASH FLOODS
02/15/03   MONTGOMERY                     HIGHWAY 211 JUST OUTSIDE
                                          OF SALT LICK HAD 8 TO 10
                                          INCHES OF WATER OVER THE
                                          ROAD. REPORTED BY LAW
                                          ENFORCEMENT.

0605 PM    2 SE JACKSON              KY   FLOOD
02/15/03   BREATHITT                      HIGHWAY 1098 REMAINS CLOSED
                                          BETWEEN MILEMARKERS 1 AND
                                          7. REPORTED BY HIGHWAY
                                          DEPARTMENT.

0605 PM    SALYERSVILLE              KY   FLOOD
02/15/03   MAGOFFIN                       ROADS REMAIN CLOSED
                                          THROUGHOUT THE
                                          COUNTY DUE TO HIGH
                                          WATER. HIGHWAY 460 IS
                                          CLOSED BETWEEN MILEMARKER
                                          11 AND 12...HIGHWAY 40 IS
                                          CLOSED BETWEEN MILEMARKER 0
                                          AND 1...HIGHWAY 867 IS
                                          CLOSED BETWEEN MILEMARKER 5
                                          AND 6...AND HIGHWAY 7 IS
                                          CLOSED BETWEEN MILEMARKER
                                          18 AND 19 AND AT MILEMARKER
                                          25. REPORTED BY HIGHWAY
                                          DEPARTMENT.

0605 PM    CRYSTAL                   KY   FLOOD
02/15/03   LEE                            HIGHWAY 52 REMAINS CLOSED
                                          DUE TO HIGH WATER BETWEEN
                                          MILEMARKERS 1 AND 2 NEAR
                                          CRYSTAL. REPORTED BY
                                          HIGHWAY DEPARTMENT.

0605 PM    STANTON                   KY   FLOOD
02/15/03   POWELL                         ROADS REMAIN CLOSED
                                          IN THE COUNTY DUE TO
                                          HIGH WATER. HIGHWAY 1613
                                          IS CLOSED BETWEEN
                                          MILEMARKERS 0 AND 1...
                                          HIGHWAY 2026 IS CLOSED
                                          BETWEEN MILEMARKERS 2 AND
                                          3...AND HIGHWAY 1184 IS
                                          CLOSED BETWEEN MILEMARKERS
                                          0 AND 1. REPORTED BY
                                          HIGHWAY DEPARTMENT.

0605 PM    IRVINE                    KY   FLOOD
02/15/03   ESTILL                         SEVERAL ROADS CONTINUE TO
                                          BE CLOSED DUE TO HIGH WATER
                                          SUCH AS HIGHWAY 3328
                                          BETWEEN MILEMARKERS 1 AND 2
                                          AND HIGHWAY 594 BETWEEN
                                          MILEMARKERS 9 AND 10.
                                          REPORTED BY HIGHWAY
                                          DEPARTMENT.

JP
Local storm report, Feb 16, 12:36 AM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
1236 AM EST SUN FEB 16 2003

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1229 AM    BIG PERRY                 KY   FLOOD
02/16/03   ROWAN                          .5 TO 1 INCH ICE
                                          ACCUMULATIONS COUNTY WIDE.
                                          TREES DOWN ALONG HIGHWAY
                                          60E AND HIGHWAY 799

MJ
Local storm report, Feb 16, 12:38 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON, KY
1238 AM EST SUN FEB 16 2003

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1229 AM    BIG PERRY                 KY   ICE ACCUMULATIONS
02/16/03   ROWAN                          .5 TO 1 INCH ICE
                                          ACCUMULATIONS COUNTY WIDE.
                                          TREES DOWN ALONG HIGHWAY
                                          60E AND HIGHWAY 799

MJ
Local storm report, Feb 16, 1:15 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
115 AM EST SUN FEB 16 2003

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0105 AM    WICKS BRANCH              KY   FLOOD
02/16/03   PERRY                          ROUTE 7 AT WICKS BRANCH
                                          CURRENTLY UNDER WATER.

0105 AM    PIKEVILLE                 KY   FLOOD
02/16/03   PIKE                           HIGHWAY 805 UNDERWATER
                                          WITH TREES WASHING ACROSS
                                          THE ROAD.

MJ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 flood. Local standard time, as filed.

Flood, Lee

When
February 16, 1:48 AM EST to February 19, 3:29 AM EST
Where
Lee forecast zone
Property damage
$2.5 million
Reported by
OFFICIAL NWS OBS.
Coordinates
37.595, -83.716 (the zone’s center; the record gives no point)

At 0500 EST, February 17, the Kentucky River at Heidelberg crested at 24.49 feet. This is 4.49 feet above flood stage.

Flood, Bell

When
February 16, 2:03 AM EST to February 17, 9:41 AM EST
Where
Bell forecast zone
Property damage
$1.1 million
Reported by
OFFICIAL NWS OBS.
Coordinates
36.731, -83.674 (the zone’s center; the record gives no point)

At 1730 EST, February 16, the Cumberland River crested at 1013.23 feet above sea level at Pineville. This is 11.23 feet above flood stage.

Flood, Harlan

When
February 16, 3:30 AM EST to 1:45 PM EST
Where
Harlan forecast zone
Property damage
$366,000
Reported by
OFFICIAL NWS OBS.
Coordinates
36.857, -83.218 (the zone’s center; the record gives no point)

At 0900 EST, February 16, the Cumberland River crested at 20.0 feet at Baxter, which is 4.0 feet above flood stage.

Flood, Owsley

When
February 16, 3:38 AM EST to February 18, 8:20 AM EST
Where
Owsley forecast zone
Property damage
$1.9 million
Reported by
OFFICIAL NWS OBS.
Coordinates
37.419, -83.683 (the zone’s center; the record gives no point)

At 0700 EST, February 17, the South Fork of the Kentucky River crested at 38.64 feet in Booneville. This is 11.64 feet above flood stage.

Flood, Perry

When
February 16, 6:00 AM EST to 11:06 PM EST
Where
Perry forecast zone
Property damage
$610,000
Reported by
OFFICIAL NWS OBS.
Coordinates
37.244, -83.221 (the zone’s center; the record gives no point)

At 1400 EST, February 16, the North Fork of the Kentucky River crested at 26.94 feet in Hazard. This is 6.94 feet above flood stage.

Flood, Knox

When
February 16, 6:29 AM EST to February 18, 10:11 PM EST
Where
Knox forecast zone
Property damage
$2.3 million
Reported by
OFFICIAL NWS OBS.
Coordinates
36.891, -83.854 (the zone’s center; the record gives no point)

At 0930 EST, February 17, the Cumberland River at Barbourville crested at 36.38 feet. This is 9.38 feet above flood stage.

Flood, Pike

When
February 16, 8:18 AM EST to 11:29 PM EST
Where
Pike forecast zone
Property damage
$3.3 million
Reported by
OFFICIAL NWS OBS.
Coordinates
37.469, -82.396 (the zone’s center; the record gives no point)

At 1530 EST, February 16, the Big Sandy River crested at 39.95 feet in Pikeville. This is 4.95 feet above flood stage.

Flood, Powell

When
February 16, 8:45 AM EST to February 18, 9:00 AM EST
Where
Powell forecast zone
Property damage
$1.7 million
Reported by
OFFICIAL NWS OBS.
Coordinates
37.831, -83.824 (the zone’s center; the record gives no point)

At 1000 EST, February, 17, the Red River crested at 23.16 feet. This is 4.16 feet above flood stage.

Flood, Whitley

When
February 16, 9:09 AM EST to February 20, 9:09 AM EST
Where
Whitley forecast zone
Property damage
$3.7 million
Reported by
OFFICIAL NWS OBS.
Coordinates
36.758, -84.145 (the zone’s center; the record gives no point)

At 0400 EST, February 18, the Cumberland River at Williamsburg crested at 28.95 feet. This is 7.95 feet above flood stage.

Flood, Breathitt

When
February 16, 11:17 AM EST to February 18, 9:33 AM EST
Where
Breathitt forecast zone
Property damage
$1.6 million
Reported by
OFFICIAL NWS OBS.
Coordinates
37.522, -83.324 (the zone’s center; the record gives no point)

At 0900 EST, February 17, the North Fork of the Kentucky River crested at 37.32 feet in Jackson. This is 8.32 feet above flood stage.

Flood, Johnson

When
February 16, 10:51 PM EST to February 18, 9:57 AM EST
Where
Johnson forecast zone
Property damage
$537,000
Reported by
OFFICIAL NWS OBS.
Coordinates
37.847, -82.831 (the zone’s center; the record gives no point)

At 1700 EST, February 17, the Big Sandy River crested at 37.64 feet. This is 2.74 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, February 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345354, 5345283, 5345282, 5345353, 5345351, 5345349, 5345356, 5345355, 5345350, 5345352, 5345728.